Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 2, 2015, 11:05 AM CDT for Isanti County, Sherburne County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 11:05 AM CDT (16:05 UTC)
- Expired
- Aug 2, 2015, 11:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
Counties Isanti County, MN, Sherburne County, MN
The radar
The Minneapolis radar (KMPX), 80 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WWUS83 KMPX 021605
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 AM CDT SUN AUG 2 2015
MNZ044-050>052-021645-
SHERBURNE-BENTON-ISANTI-MILLE LACS-
1105 AM CDT SUN AUG 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MILLE LACS...
ISANTI...SHERBURNE AND SOUTHEASTERN BENTON COUNTIES...
AT 1105 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BOCK TO PARENT...AND MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...ELK RIVER...BIG LAKE...ST. FRANCIS...ISANTI...
ZIMMERMAN...PRINCETON...BECKER...MILACA...FOLEY...FORESTON AND BOCK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 200 AND 208.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 163 AND 195.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4579 9351 4573 9351 4573 9340 4558 9314
4555 9314 4554 9306 4541 9342 4541 9351
4537 9351 4529 9373 4530 9377 4565 9408
4584 9359
TIME...MOT...LOC 1605Z 316DEG 31KT 4579 9359 4565 9400
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:58 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 2, 6:58 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 658 AM CDT SUN AUG 2 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT SUN AUG 2 2015 TODAY AND TONIGHT...SFC ANALYSIS DEPICTS A SFC LOW OVER ERN SD THIS MRNG WITH A WMFNT EXTENDING SEWD AND A CDFNT EXTENDING SWWD FROM THIS CENTER. ISOLD CONVECTION OVERNIGHT DUE TO CONVERGENCE INVOF THE WMFNT AND A LOCALIZED MIDLVL JET EVIDENT ON WV IMAGERY HAS SHIFTED OFF TO THE E AND WEAKENED...RESULTING IN A MAINLY DRY START TO THE DAY. KMPX RADAR SHOWS A FEW STRONG STORMS WITHIN MOSTLY WEAK ECHOES DRIVING SEWD FROM NERN ND AND NRN MN. ASIDE FROM THE STRONGER STORMS...MUCH OF THIS IS NOT REACHING THE GROUND WITHIN THE WFO MPX CWFA. HOWEVER...AS THE DAY PROGRESSES...DEEP MIXING WILL STILL PROMOTE 30-40 KT OF BULK SHEAR HIGHLIGHTED OVER FAR ERN MN INTO WRN WI THIS AFTN AND EVE. BEST INSTABILITY AND FORCING ALOFT WILL BE WELL SE OF THE CWFA...BUT STILL BEING IN THE WARM SECTOR OF THIS SYSTEM WILL ALLOW FOR SOME SBCAPE TO DEVELOP WHICH WILL MAKE FOR SOME ISOLD- SCTD TSTM DEVELOPMENT LATER TDA. HAVE MAINTAINED SLGT-LOW CHC POPS IN ERN PORTIONS OF THE CWFA TO ACCOUNT FOR THIS. AS THE CDFNT SWEEPS SEWD ACRS THE REGION TDA...THIS WILL BRING AN END TO ANY AND ALL PRECIP BY THIS EVE. COOLER/DRIER HIGH PRES WILL THEN BEGIN TO MAKE INROADS TO THE REGION TNGT...STARTING A DRYING OUT PERIOD FOR THE REGION GOING INTO THE FIRST HALF OF THE WEEK. TEMPERATURES WILL STILL RUN WARM IN ADVANCE OF THE CDFNT TDA. HIGHS WILL GENERALLY RANGE 80-90 DEGREES NORTH-TO-SOUTH ACRS THE CWFA TDA. WITH LATE AFTN TIMING OF THE COLD FROPA...THIS WILL START CAA THAT WILL BE FELT FOR TNGT. LOWS TNGT INTO EARLY MON MRNG WILL FALL TO THE 50S ACRS THE CWFA...WHICH WILL BE ABOUT 10 DEGREES COOLER THAN LOWS EXPERIENCED THIS MRNG. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 400 AM CDT SUN AUG 2 2015 THE MAIN FEATURE OF NOTE IN THE LONG TERM PERIOD CONTINUES TO BE THE LARGE UPPER LOW OVER HUDSON BAY. BY TOMORROW MORNING...THIS FEATURE WILL BEGIN SAGGING SOUTH TOWARD THE UPPER GREAT LAKES REGION. THE LONGWAVE TROUGH ASSOCIATED WITH THE LOW WILL BE IN PLACE INTO AT LEAST WEDNESDAY...MEANING MONDAY AND TUESDAY WE WILL REMAIN IN RELATIVELY COOL NORTHWEST FLOW...WITH LITTLE CLOUD COVER OWING TO THE DRY AIR MASS COMING IN FROM CANADA. HIGH TEMPERATURES WILL GENERALLY BE IN THE MID TO UPPER 70S ALL WEEK...SLIGHTLY COOLER THAN NORMAL FOR THIS TIME OF YEAR. IT LOOKS LIKE WE HAVE ONE DECENT CHANCE OF PRECIPITATION IN THE LONG TERM PERIOD...AND THAT COMES ON WEDNESDAY INTO WEDNESDAY NIGHT. THE AFOREMENTIONED UPPER LOW WILL BEGIN DRIFTING VERY SLOWLY EAST BY WEDNESDAY AS A SHORTWAVE TROUGH ADVANCES EAST OVER THE ALONG THE LONGWAVE RIDGE OVER THE WESTERN CONUS. AT THIS TIME...THIS FEATURE LOOKS TO HAVE THE INGREDIENTS FOR A DECENT RAINFALL MAKER. AS THE TROUGH PUSHED INTO MN...A CYCLONICALLY CURVED JET STREAK AROUND THE LONG WAVE TROUGH TO OUR NORTHEAST WILL PLACE THE UPPER MIDWEST IN A FAVORABLE AREA OF UPPER LEVEL DIVERGENCE. IN ADDITION...STRONG THETA-E ADVECTION IS FORECAST WEDNESDAY- WEDNESDAY NIGHT AS LOW LEVEL WINDS TURN SOUTHERLY ON THE LEADING EDGE OF THE WAVE...AND WE MAKE A GULF MOISTURE CONNECTION WITH PRECIPITABLE WATER VALUES INCREASING TO GREATER THAN 1.5 INCHES. AT THE SURFACE...A FRONTAL BOUNDARY WILL LIFT NORTH INTO THE UPPER MIDWEST WITH INCREASING SURFACE DEW POINTS AS WELL. BEST LI VALUES BECOME NEGATIVE FOR MOST OF SOUTHERN MN BY WEDNESDAY AFTERNOON...SO THERE IS SOME INSTABILITY TO WORK WITH AS WELL. BEING 4 DAYS AWAY HOWEVER...CONFIDENCE IN THE PLACEMENT OF POTENTIAL RAINFALL IS NOT HIGH...ESPECIALLY GIVEN THE VARIOUS SOLUTIONS OFFERED BY THE DETERMINISTIC GUIDANCE...AND THE FACT THAT THE HUDSON BAY UPPER LOW COULD WREAK HAVOC ON THE ENTIRE UPPER AIR PATTERN. SO...DECIDED TO STICK WITH THE ALLBLEND GUIDANCE FOR THIS PERIOD WHICH FOR NOW SUGGESTS CHANCE POPS. SLIGHT CHANCE POPS LITTER THE FORECAST LATE IN THE WEEK AS A WEAK FRONTAL BOUNDARY PUSHES INTO WESTERN MN...BUT AT THIS TIME THERE IS LITTLE AGREEMENT IN SEEING ORGANIZED PRECIPITATION DURING THAT PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 650 AM CDT SUN AUG 2 2015 WMFNT TO REMAIN N OF ALL WFO MPX TERMINALS TDA WITH ITS ASSOCIATED CDFNT IN THE DAKOTAS EXPECTED TO GRADUALLY SAG ESE ACRS THE AREA. ISOLD TO SCTD CONVECTION...MAINLY N OF I-94 THIS MRNG AND E OF I-35 THIS AFTN...TO BE XPCTD TDA. THUS...THE ONLY TERMINAL THAT MAY POSSIBLY HAVE IMPACTFUL PRECIP LOOKS TO BE KEAU SO HAVE INCLUDED A VCTS FOR ONLY THAT LOCATION. PRECIP CHCS ARE TOO LOW FOR INCLUSION AT ANY OTHER TERMINAL...BUT WILL MONITOR AND AMD AS NEEDED. AS SUCH...HAVE KEPT ALL TERMINALS AS VFR WITH THE POTENTIAL FOR MVFR CONDS SHOULD SHWRS/TSTMS AFFECT THE TERMINAL. THE CDFNT LOOKS TO MOVE THRU THE AREA BY THIS EVENING...RESULTING IN SKC CONDS OVERNIGHT THRU TMRW MRNG. WINDS WILL SWING ARND FROM SW TO NW BY THIS AFTN AND BECOME GUSTY THIS AFTN INTO THIS EVE BEFORE SETTLING DOWN TNGT. KMSP...NO SIGNIFICANT WX IMPACTS ARE XPCTD AS ANY CONVECTION IS XPCTD TO REMAIN N AND E OF MSP. /OUTLOOK FOR KMSP/ TUE...VFR. WIND NW 5-10 KTS. WED...VFR. WIND E 5-10 KTS. THU...MAINLY VFR. CHC MVFR SHRA/TSRA. WIND E 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JPC LONG TERM...SPD AVIATION...JPC
Hazardous weather outlook, Aug 2, 2:33 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 233 AM CDT SUN AUG 2 2015 MNZ041>045-047>070-073>078-082>085-091>093-030745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 233 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WIZ014>016-023>028-030745- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 233 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON BUT THE CHANCE FOR SEVERE WEATHER REMAINS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 2, 8:36 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
836 AM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HAIL WSW EAGLE BEND 46.16N 95.04W
08/02/2015 M1.00 INCH TODD MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 2, 8:54 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 AM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL 4 W LONG PRAIRIE 45.98N 94.95W
08/02/2015 M1.00 INCH TODD MN PUBLIC
&&
CARLYONLocal storm report, Aug 2, 9:00 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
900 AM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM HAIL LONG PRAIRIE 45.98N 94.86W
08/02/2015 M1.00 INCH TODD MN TRAINED SPOTTER
MOSTLY DIME SIZED AND NICKEL SIZED
&&
CARLYONSpecial weather statement, Aug 2, 9:37 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
937 AM CDT SUN AUG 2 2015
MNZ049-021500-
STEARNS-
937 AM CDT SUN AUG 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STEARNS
COUNTY...
AT 936 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR OPOLE TO NEAR HOLDINGFORD...AND MOVING SOUTHEAST
AT 40 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...SARTELL...WAITE PARK...ST. JOSEPH...COLLEGEVILLE...
ALBANY...AVON...HOLDINGFORD...OPOLE...ST. STEPHEN AND ST WENDEL.
THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 147 AND
161.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4577 9428 4564 9420 4560 9420 4559 9418
4555 9415 4553 9450 4577 9469
TIME...MOT...LOC 1436Z 313DEG 37KT 4575 9432 4573 9457
RAHLocal storm report, Aug 2, 10:08 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1008 AM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM HAIL 4 SW LONG PRAIRIE 45.94N 94.92W
08/02/2015 M1.00 INCH TODD MN TRAINED SPOTTER
MOSTLY DIME SIZED AND NICKEL SIZED
&&
CARLYONSpecial weather statement, Aug 2, 11:05 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 AM CDT SUN AUG 2 2015
MNZ044-050>052-021645-
SHERBURNE-BENTON-ISANTI-MILLE LACS-
1105 AM CDT SUN AUG 2 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MILLE LACS...
ISANTI...SHERBURNE AND SOUTHEASTERN BENTON COUNTIES...
AT 1105 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BOCK TO PARENT...AND MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...ELK RIVER...BIG LAKE...ST. FRANCIS...ISANTI...
ZIMMERMAN...PRINCETON...BECKER...MILACA...FOLEY...FORESTON AND BOCK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 200 AND 208.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 163 AND 195.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4579 9351 4573 9351 4573 9340 4558 9314
4555 9314 4554 9306 4541 9342 4541 9351
4537 9351 4529 9373 4530 9377 4565 9408
4584 9359
TIME...MOT...LOC 1605Z 316DEG 31KT 4579 9359 4565 9400The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:33 AM CDT | Special Weather Statement | MPX | Brown | 27 min |
| Aug 2, 1:02 AM CDT | Special Weather Statement | MPX | Blue Earth | 58 min |
| Aug 2, 2:00 AM CDT | Special Weather Statement | MPX | Waseca | 60 min |
| Aug 2, 4:20 AM CDT | Special Weather Statement | MPX | Kanabec | 25 min |
| Aug 2, 8:01 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 59 min |
| Aug 2, 8:13 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 32 min |
| Aug 2, 8:40 AM CDT | Severe Thunderstorm Warning | MPX | Stearns, Todd | 37 min |
| Aug 2, 9:37 AM CDT | Special Weather Statement | MPX | Stearns | 23 min |
| Aug 2, 12:58 AM CDT | Special Weather Statement | MPX | Rusk | 62 min |
| Aug 2, 6:05 AM CDT | Special Weather Statement | MPX | Rusk | 40 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.